MAUDE Adverse Event Report: DEPUY SYNTHES SPINE MOSS MIAMI; DRIVER, PROSTHESIS

DEPUY SYNTHES SPINE MOSS MIAMI; DRIVER, PROSTHESIS
Model Number 275015900
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Death (1802)
Date of Event 08/31/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
A complaint investigation will be performed.The complaint product is not available for the investigation.A supplemental report is not anticipated unless the results of the complaint investigation identify a corrective action or additional relevant information.Should the product become available, a physical evaluation will be conducted and a supplemental report filed with the results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device not returned for evaluation.
 
Event or Problem Description
Surgeon informed me about the viper surgery he performed on (b)(6) 2017.The female patient had been provided with 5 viper screws on each side.Since only 8 extensions were available in the set, the surgery was performed in a kind of mini open technique.One screw on each side was placed without an extension.Besides 2 extension disassembled during the surgery and 2 screws each side were placed without extensions.When the rod placing was finished (rod well pre-bended), the innies were placed.The rod couldn't be placed far enough into the screw head and the innie couldn't be tightened.Therefore plunger (code no.275015900) mm rod introduction instrument was used.Surgeon tried to place the rod with the plunger into the screw head in order to be able to tighten the innie.In doing this the surgeon slipped off the rod and the patient's aorta was injured.The patient died.

Brand Name
MOSS MIAMI
Common Device Name
DRIVER, PROSTHESIS
Manufacturer (Section D)
DEPUY SYNTHES SPINE
325 paramount drive
raynham MA 02767
MDR Report Key6907298
Report Number1526439-2017-10779
Device Sequence Number745222
Product Code HWR
UDI-Device Identifier10705034194455
UDI-Public(01)10705034194455
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number275015900
Device Catalogue Number275015900
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2017
Initial Report FDA Received Date10/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;